Author Topic: Citalopram withdrawal  (Read 1927 times)

Jean Genie

  • Newbie
  • *
  • Posts: 2
Citalopram withdrawal
« on: April 25, 2016, 05:43:58 PM »
Hi everyone. I'm new to this forum. I'm getting some odd symptoms since stopping Citalopram (20mg) about four weeks ago. I had all the expected side effects to suddenly stopping - upset stomach, sweating, irritability, "brain zaps". But in the last few days I've not had as many of these - instead I just feel generally rubbish, almost like I have flu coming on. It's how I feel when I have a low-grade fever. This feeling comes and goes and is normally worse in the afternoon. Does anyone have experience of this kind of thing? How long does it last? Thank you!

Amanda_George

  • Please be gentle with me!
  • Administrator
  • Hero Member
  • *****
  • Posts: 3608
  • "Auntie Banana"
    • Amanda's ultimate navigation to all her webpages
Re: Citalopram withdrawal
« Reply #1 on: April 27, 2016, 08:28:18 PM »
Welcome to the forum, Jean!  Could you stop by the introduction board to introduce yourself to everyone please?

With the symptoms you are getting, could you maybe have a word with your GP for peace of mind as much as anything?  Did you reduce the dose slowly or stop suddenly?  Does the prescribing doctor know you've stopped?

Sorry for all the questions!
Money talks, chocolate sings!  :-D

May your life be as pleasant as you are.

Jean Genie

  • Newbie
  • *
  • Posts: 2
Re: Citalopram withdrawal
« Reply #2 on: May 01, 2016, 07:09:52 PM »
Thanks for your reply, Amanda. I think I will need to get the doc to phone me about these weird symptoms. Still feeling fluey and also getting shivering attacks for no reason. To be fair, I was a bit naughty - I stopped suddenly. Not planned. And yes, the doc knows I've stopped. She very sensibly gave me a script for a month's worth just in case I need to go back on them. Hoping I won't need to.... I just thought the withdrawal would be over now - it's been 5 weeks.

Amanda_George

  • Please be gentle with me!
  • Administrator
  • Hero Member
  • *****
  • Posts: 3608
  • "Auntie Banana"
    • Amanda's ultimate navigation to all her webpages
Re: Citalopram withdrawal
« Reply #3 on: May 02, 2016, 09:03:45 AM »
Might it be worth taking it really slowly so that your body gets used to not having the meds slowly?  Maybe have a chat with your GP too, in case there's a way to ease the withdrawl a bit?

 :hug: if you want it?
Money talks, chocolate sings!  :-D

May your life be as pleasant as you are.